Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Getting pain, stiffness and weakness in both hands. Easy way to get relief?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1994
Answered : 175 Questions
Every now and then but more often than not lately I am getting weakness, stiff and slightly aching in both my hands? It doesnt seem to be anywhere else lately that I can notice, I also have twitches at night when I rest that I am noticing lately.
Posted Fri, 24 May 2013 in General Health
Answered by Dr. Andy Fine 1 hour later

Each of the 3 medications for your heart condition and Graves' disease can cause side effects like weakness stiffness and muscle aches and arthritis-type symptoms.

Night twitches when resting could suggest restless leg syndrome and these are usually not related but possibly could be due to drugs as well. Please discussed with the heart surgeon.

You can take Tylenol or ibuprofen for your joint pain before you go to bed to help you sleep. Hopefully years after surgery, you will not need to be on so many medications and they can adjust to different medication dosing or classes to decrease the side effect profile.

I hope this helps.
Above answer was peer-reviewed by
Follow-up: Getting pain, stiffness and weakness in both hands. Easy way to get relief? 3 hours later
The weakness and stiffness and aches in my hands all started years before diagnosed with heart condition or graves but is just progressively getting worse?
Answered by Dr. Andy Fine 3 minutes later

Then not related, of course and might be developing rheumatoid arthritis at your age, which happens in 40-year-old females. You need to get checked by a specialist specializing in arthritis to diagnose this. He will be able to examine you and prescribe appropriate investigations to diagnose it.

Let me know if I can help you further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor